Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 7 of 7 Posts

·
Registered
Joined
·
208 Posts
Discussion Starter · #1 ·
HiThe consultant says I have IBS, but I am struggling to accept it.For the past few days, I get more bloated as the day goes on, and the pain is waist high, cramping.Is this IBS?Fiona
 

·
Registered
Joined
·
14,427 Posts
Yes. Very typical.And most of us have trouble accepting it in the beginning so don't worry. You will get there eventually.
 

·
Registered
Joined
·
34,955 Posts
Bloating is common with IBS.IBS is a change in bowel habit (frequency or consistency of stools) that has abdominal pain or discomfort associated with it.Bloating is a common IBS discomfort.If you have severe bloating that comes on suddenly and doesn't vary much or go away you may need to get your ovaries checked out. Especially if you have no other IBS symptoms going on.More bloated as the day goes on seems common in IBS. Severely bloated from the moment you get up until the moment you go to bed that stays bloated all day, every day, always the same tends to be an ovary type of bloating.If every single BM is completely normal and nothing has changed with that at all, you may have functional bloating, that is all the functional GI bloating of IBS but without any other IBS symptom.All other functional GI illnesses (which usually are all the _________ of IBS but without the other symptoms of IBS) are treated the exact same way IBS is, so it really doesn't matter treatment wise if the doctor calls all of the IBS or gives each one a separate name like the researchers do.
 

·
Registered
Joined
·
208 Posts
Discussion Starter · #4 ·
Thanks for your replies..BQ - I really am struggling to accept this, glad that I am normal in not accepting it!Kathleen - I have constipation as well, probably the Nortriptyline I'm on.. The consultant gave me Movicol - this is making BM more sloppy, and I am wondering If I should take it every day.. What do you think?I am having my Ovaries checked out, as I have done 2 IVF's and I'm scared the drugs have set something off.Also I am on Creon, which my consultant has put me on..would this make me more bloated?Fiona
 

·
Registered
Joined
·
34,955 Posts
Creon is used to REDUCE bloating so it would be odd if it was making it a lot worse.If you have having problems every day usually it makes sense to take medications regularly at least for a few weeks or a month and then evaluate if it is doing enough to keep it going.If you have symptom free days then it makes sense to take medications that don't need to be taken regularly (some do, some don't) and only on the days you have symptoms.Did the doctor say to take it regularly, or only when you really needed it?
 

·
Registered
Joined
·
8 Posts
I don't know if this will be of any help in your case but I think is pretty important for female IBS sufferers to look into. I have suffered with IBS (constipation) and all of the embarrassment and humiliation that comes with it for about 22 years now. I had noticed that the symptoms of the disease get worse right before and during my menstrual cycle. I found that Depo-Provera injections for birth control help to ease some of the symptoms so I have been getting them for the last 5 years. After my most recent flare up of uncontrollable flatulence, which made work very unpleasant, I made a same day appointment with a doctor I had never seen before to try to get my next 3-month Depo-Provera injection earlier; because my flatulence issues. The problem with the flatulence was that I did not feel gassy but my co-workers people at work sure noticed. When I described what was happening the doctor said that it sounds as if I was suffering from endometriosis and that it may have spread to my bowels (intestines). After doing some research it looks like this has been my problem for the last 22 years and no doctor recognized it except this one. Endometriosis symptoms often include IBS like symptoms.
 
1 - 7 of 7 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top